Fractal Burgers Equations

Piotr Biler*, Tadahisa Funaki, Wojbor A. Woyczynski

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

168 Citations (Scopus)


The paper studies local and global in time solutions to a class of multidimensional generalized Burgers-type equations with a fractional power of the Laplacian in the principal part and with general algebraic nonlinearity. Such equations naturally appear in continuum mechanics. Our results include existence, uniqueness, regularity and asymptotic behavior of solutions to the Cauchy problem as well as a construction of self-similar solutions. The role of critical exponents is also explained.

Original languageEnglish
Pages (from-to)9-46
Number of pages38
JournalJournal of Differential Equations
Issue number1
Publication statusPublished - 1998 Sept 1
Externally publishedYes

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics


Dive into the research topics of 'Fractal Burgers Equations'. Together they form a unique fingerprint.

Cite this